MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.0 X 50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.0 X 50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482317050
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned.
 
Event or Problem Description
It was reported that 4 xia 3 titanium polyaxial screws were loose and migrated post-operatively.Revision surgery has been performed and the screws explanted.This report represents the fourth of the 4 xia 3 titanium polyaxial screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per the xia ifu: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.Loosening of spinal fixation implants can occur.Late loosening may result from trauma, infection, biological complications or mechanical problems, with the subsequent possibility of bone erosion, migration and/or pain.The screws were implanted for over four years.Lack of fusion, trauma and excessive post-op activity level beyond surgeon recommendation among other factors indicated in the ifu may have contributed to the migration.However, the exact cause of the reported event cannot be determined conclusively from the information provided and without device evaluation.Device was not returned.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.0 X 50 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11269751
Report Number0009617544-2021-00011
Device Sequence Number16448770
Product Code NKB
UDI-Device Identifier04546540562487
UDI-Public04546540562487
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482317050
Device Catalogue Number482317050
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;